Skip to main content
eScholarship
Open Access Publications from the University of California

TNF inhibitor induced alopecia: an unusual form of psoriasiform alopecia that breaks the Renbök mold

  • Author(s): Craddock, Lauren N
  • Cooley, David M
  • Endo, Justin O
  • Longley, B. Jack
  • Caldera, Freddy
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

TNF-α-inhibitors are known to induce skin adverseeffects including psoriasis and alopecia areata. Here, wedescribe a unique pattern of hair loss that has psoriaticand alopecia areata-like features. Diagnosis requiresclinical-pathologic correlation and is supportedby increased catagen/telogen hairs, psoriasiformepidermal hyperplasia, perifollicular lymphocyticinfiltrate, and the presence of eosinophils and plasmacells. Although there are no treatment consensusguidelines, management options include stoppingtherapy, switching to a different TNF-α inhibitor orustekinumab (in severe cases), or continuing TNF-αinhibitor therapy with addition of topical, intralesional,or systemic immunosuppressants.

Main Content
Current View